Mirena to control heavy perimenopause bleeding?
- 27 Sep 2010 by curious100
- mirena, prometrium, abnormal uterine bleeding, bleeding disorder, perimenopausal symptoms, uterine bleeding
My dr just suggested that I try Mirena to control heavy perimenopause
bleeding. I have been taking prometrium for the past two months and it
seems to work, but I am trying to find a better alternative since I worry about taking hormone (prometrium is a progestin).
I am interested in hearing experiences of women who have been in a similar situation and can provide comparisons between prometrium and Mirena IUD.
29 Sep 2010
I have been on a long ride with the Mirena product (IUD) with side effects
that have lingered long past it's removal. I am yet another woman who knows
her own body and is convinced that the Mirena (for me) was the cause of all kinds of horrible side effects. I had it in for 7 months to give my body a chance to adjust to it, but I just kept feeling worse. I believe it threw my body out of balance. Hair loss (alopecia areata) was the most troubling and it is comming back after many dermatological treatments. I started noticing my hair was dulling within a month of getting the IUD. Then a small bald patch appeared and there was more hair on my brush and on the floor. It had accellerated to more patches and my hair was everywhere. Migraines galore!
Not to mention nausea, sore breasts,severe bloating, backache, foggyness and finally blurred vision. I called Bayer's pharmacuetal division and the sales rep told me that alopecia was reported by 5% of users. I still have a pulsing sound (my own pulse) constantly in my left ear that started quietly within months of the IUD and is now with me constantly.I don't know if it's a related problem. I was lucky to hang on to my job and that is what I was doing;hanging on. My diet was good to begin with and I was on modest amounts of vitamins (multi,iron) for some time to cope with heavy periods. It is almost a year since the removal of the IUD.
I finally had a hysterectomy for severe bleeding and anemeia
and now I an retired. I don't advocate hysterectomy, but I do recommend an
excellent support site for all women seeking related info--hystersysters.com.
From this point on I am highly focused on balance in my life and doing things the natural way, with diet and excersise, meditation for example.
To all the ladies out there that are contemplating this treatment, I personal
opinion and advice is: don't do it. My wish is that no one goes through what I
30 Sep 2010
WOW! That's awful that you went through all of that! I'm 35 and I'm on my second Mirena (9 years). I don't have periods at all, which took away the majority of my migraines (I had migraines throught the whole time I had periods). The things that you say Mirena did to you, the pill did to me. I tried almost every pill there was at the time. I was so upset that I went to my doctor and asked him to tie my tubes. He wouldn't do it because I was still in my 20's, not married and had no kids. He suggested Mirena and I'm so glad he did! I didn't have any heavy bleeding so I can't tell you about that. I did have irregular periods though. I think that because I haven't had kids is why I have no period at all. Some girls I know who have it and have had kids still have some light spotting. I can't say that I have had any real side effects except adult achne, which was easily treated by my dermatologist.
It did hurt really bad when they put it in because they had to dialate my cervix and I did have some pretty severe cramping for a month or so after they put my first one in. I haven't had any issues at all with the second one (they had to put me under to take the old one out because I had my doctor cut the string because it was bothering my bf during sex). When they took the old one out, they put the new one in and I, of course, didn't feel a thing.
It is really hard to make a decision on things like this, I know. You hear horror stories and you hear people who could never be happier. Everybody is different. I just thought you might want to hear a positive experience as well. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am looking for something to help with the heavy bleeding... Any ideas?
1 answer • 12 Apr 2011
i have heavy bleeding after depo shot 2 weeks ago . i
1 answer • 15 Sep 2011
I had the Mirena inserted about two and a half weeks ago and have been bleeding heavily ever since.
2 answers • 2 Dec 2012
... contraceptives, then depo provera shots, and had no further symptoms until now at age 22. Both oral contraceptives and depo caused horrifying ...
2 answers • 15 Jan 2014
... remove... i have not had a " bleeding" period for a year, but have all other symptoms of menstration, is this normal?
0 answers • 10 days ago